Economics at your fingertips  

Rank correlation under categorical confounding

Jean-François Plante ()
Additional contact information
Jean-François Plante: 3000 chemin de la Côte-Sainte-Catherine

Journal of Statistical Distributions and Applications, 2017, vol. 4, issue 1, 1-19

Abstract: Abstract Rank correlation is invariant to bijective marginal transformations, but it is not immune to confounding. Assuming a categorical confounding variable is observed, the author proposes weighted coefficients of correlation for continuous variables developed within a larger framework based on copulas. While the weighting is clear under the assumption that the dependence is the same within each group implied by the confounder, the author extends the Minimum Averaged Mean Squared Error (MAMSE) weights to borrow strength between groups when the dependence may vary across them. Asymptotic properties of the proposed coefficients are derived and simulations are used to assess their finite sample properties.

Keywords: Copulas; Rank statistics; Confounding; Weighted methods; MAMSE weights; 62H20; 62G05; 62G30; 62G10 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1186/s40488-017-0076-1

Access Statistics for this article

Journal of Statistical Distributions and Applications is currently edited by Felix Famoye and Carl Lee

More articles in Journal of Statistical Distributions and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2020-04-23
Handle: RePEc:spr:jstada:v:4:y:2017:i:1:d:10.1186_s40488-017-0076-1